Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 237, NWS Charleston, SC

July 5, 2008Allendale County, Hampton County, Jasper County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 4:41 PM EDT for Allendale County, Hampton County, Jasper County, South Carolina; Screven County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2008, 4:41 PM EDT (20:41 UTC)
Expired
Jul 5, 2008, 5:33 PM EDT
In force
52 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:00 PM EDTTSTM WND DMGEstill, SCTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 052041
SVRCHS
GAC251-SCC005-049-053-052145-
/O.NEW.KCHS.SV.W.0237.080705T2041Z-080705T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME NORTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES WEST OF LURAY...OR ABOUT 14 MILES SOUTH OF ALLENDALE...MOVING
  EAST AT 14 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ESTILL...
  LURAY...GIFFORD...
  LENA...
  HAMPTON...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3293 8136 3291 8110 3267 8105 3274 8145
      3285 8148
TIME...MOT...LOC 2041Z 263DEG 12KT 3282 8133

$$
3 follow-up statements
000 
WWUS52 KCHS 052056
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SAT JUL 5 2008

SCC053-052106-
/O.CAN.KCHS.SV.W.0237.000000T0000Z-080705T2145Z/
JASPER SC-
456 PM EDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL JASPER
COUNTY HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 8136 3291 8110 3270 8119 3273 8140
      3274 8141 3274 8145 3285 8148
TIME...MOT...LOC 2056Z 263DEG 12KT 3283 8127

$$

GAC251-SCC005-049-052145-
/O.CON.KCHS.SV.W.0237.000000T0000Z-080705T2145Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
456 PM EDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND EAST CENTRAL
SCREVEN COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR VALENTINE...OR ABOUT 11 MILES WEST OF HAMPTON...MOVING
EAST AT 14 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3293 8136 3291 8110 3270 8119 3273 8140
      3274 8141 3274 8145 3285 8148
TIME...MOT...LOC 2056Z 263DEG 12KT 3283 8127

$$
000 
WWUS52 KCHS 052116
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT SAT JUL 5 2008

GAC029-179-183-191-052145-
/O.CON.KCHS.SV.W.0239.000000T0000Z-080705T2145Z/
LONG GA-MCINTOSH GA-BRYAN GA-LIBERTY GA-
517 PM EDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL LIBERTY...CENTRAL BRYAN...MCINTOSH AND SOUTHEASTERN LONG
COUNTIES...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF LUDOWICI TO
TOWNSEND...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF LUDOWICI TO
11 MILES NORTHWEST OF DARIEN...MOVING EAST AT 11 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...CROSSROADS...DARIEN...EULONIA...HALFMOON
LANDING...JONES...LUDOWICI...MERIDIAN...PINE HARBOR...RETREAT...
RICEBORO...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND...VALONA AND MIDWAY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3141 8159 3158 8171 3172 8176 3177 8140
      3209 8172 3211 8139 3204 8136 3202 8133
      3143 8123 3137 8127 3132 8128 3131 8145
TIME...MOT...LOC 2117Z 270DEG 10KT 3169 8160 3150 8152

$$
000 
WWUS52 KCHS 052133
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT SAT JUL 5 2008

GAC251-SCC005-049-052143-
/O.CAN.KCHS.SV.W.0237.000000T0000Z-080705T2145Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
533 PM EDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMPTON...SOUTH
CENTRAL ALLENDALE AND EXTREME EAST CENTRAL SCREVEN COUNTIES HAS BEEN
CANCELLED...

AT 527 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3284 8143 3288 8130 3284 8113 3279 8116
      3270 8119 3273 8140 3274 8141 3274 8145
TIME...MOT...LOC 2133Z 266DEG 12KT 3277 8119

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:45 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 5, 3:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SAT JUL 5 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
INLAND TROUGH HAS STRENGTHENED THIS AFTERNOON...WITH ATLANTIC HIGH
PRESSURE LINGERING OFFSHORE. UPPER LEVEL TROUGH STRETCHES FROM THE
GREAT LAKES REGION SOUTHWESTWARD INTO THE TENNESSEE VALLEY. WITHIN
DECENT INSTABILITY AND INCREASED MOISTURE...SCATTERED STRONG TO
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE SEABREEZE DURING THE
PAST FEW HOURS. SEVERE THUNDERSTORMS HAVE PRODUCED DAMAGING
WINDS...PENNY SIZED HAIL AND HEAVY DOWNPOURS RESULTING IN LOCAL
FLOODING. SEVERE STORMS REMAIN POSSIBLE THROUGH THE REST OF THE
AFTERNOON AND INTO THE EVENING...AS THE SEABREEZE PUSHES INLAND
AND POSSIBLY INTERACTS WITH LINGERING BOUNDARIES.

WILL CONTINUE TO MENTION A CHANCE OF THUNDERSTORMS FOR MAINLY THE
INLAND AREAS AFTER SUNSET WITH THE INLAND PROGRESSION OF THE
SEABREEZE. HAVE THEN CONTINUED WITH A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS AFTER MIDNIGHT...AS UPPER LEVEL SUPPORT MAY
BE ABLE TO KEEP ISOLATED CONVECTION GOING PAST SUNSET...ESPECIALLY
IN THE VICINITY OF SEABREEZE AND OUTFLOW BOUNDARY INTERACTIONS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
UPPER LEVEL TROUGH WILL DIP FURTHER SOUTHEAST INTO THE EASTERN
OHIO/TENNESSEE VALLEYS ON SUNDAY...WHILE SHORTWAVE ACTIVITY
CONTINUES TO STREAM INTO THE FORECAST AREA ALONG THE BASE OF THE
TROUGH. MODEL SOUNDINGS INDICATE SOLID SOUTHWEST FLOW BRINGING
DEEP LAYER MOISTURE INTO THE SOUTHEAST STATES...WITH PWAT VALUES
INCREASING TO 2 INCHES BY SUNDAY AFTERNOON. IN ADDITION...GFS
ALSO INDICATES THE LOW LEVEL JET INCREASING OVER THE SOUTH
CAROLINA ZONES ON SUNDAY.

MORE FAVORABLE UPPER LEVEL DYNAMICS AND AN INCREASED MOISTURE
PROFILE...IN ADDITION TO TYPICAL SUMMERTIME SEABREEZE FORCING AND
INSTABILITY...SUGGEST THAT WIDESPREAD SHOWER AND THUNDERSTORM
DEVELOPMENT ON SUNDAY IS LIKELY. INITIAL SHORTWAVE ENERGY WILL
SWING THROUGH THE SOUTH CAROLINA COUNTIES DURING THE MORNING/EARLY
AFTERNOON...SO HAVE MAINTAINED CHANCE POPS IN THE NORTHERN
FORECAST AREA AND SLIGHT CHANCE TO THE SOUTH BEFORE NOON. HAVE
THEN INCREASED POP VALUES INTO THE LIKELY CATEGORY DURING THE PEAK
HEATING AND INSTABILITY TIMES OF THE AFTERNOON AND EARLY EVENING.

THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL HAVE THE POTENTIAL TO
BECOME SEVERE. STRONGEST STORMS WILL BE ABLE TO PRODUCE DAMAGING
WINDS AND LARGE HAIL...IN ADDITION TO DANGEROUS FREQUENT LIGHTNING
AND HEAVY DOWNPOURS. WILL CONTINUE TO MENTION SEVERE POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK.

SHOWER AND THUNDERSTORM CHANCES WILL DECREASE SUNDAY NIGHT...AS
WOULD BE CLIMATOLOGICALLY EXPECTED WITH THE DIMINISHING HEATING
AND INSTABILITY. CONSIDERING THE DEEP MOISTURE AND PROGRESSIVE
UPPER LEVEL IMPULSES...WILL MAINTAIN SLIGHT CHANCE POPS AFTER
MIDNIGHT.

HIGH TEMPERATURES ON SUNDAY WILL BE A DEGREE OR TWO COOLER THAN
TODAY...WARMING INTO THE UPPER 80S TO AROUND 90 DEGREES AWAY FROM
THE COAST. OVERNIGHT LOWS WILL DROP INTO THE LOWER 70S INLAND.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY...THE MODELS CONTINUE TO DEPICT THE REGION BEING SANDWICHED
BETWEEN BROAD ATLANTIC HIGH PRESSURE TO THE EAST AND AN ELONGATED
SHORTWAVE TO THE WEST. A DEEP SOUTHWESTERLY MEAN FLOW WILL MAINTAIN
A RIBBON OF DEEP TROPICAL MOISTURE OVER THE REGION WITH PRECIPITABLE
WATER VALUES EXCEEDING 2 INCHES. THE COMBINATION OF A WEAK DIFLUENT
FLOW ALOFT...MODEST SURFACE BASED INSTABILITY AND LOW CONVECTIVE
TEMPERATURES SUGGEST NUMEROUS SHOWERS AND THUNDERSTORMS ARE
LIKELY...ESPECIALLY FROM LATE MORNING INTO THE LATE EVENING HOURS.
THE ATMOSPHERE LOOKS SUPPORTIVE OF PULSE SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN
CONVECTIVE HAZARDS. FORECAST SOUNDINGS AND MODEL WIND FIELDS
INDICATE THE MEAN FLOW IN THE LOWEST 15 KFT WILL BE 8 KT OR LESS SO
THERE WILL BE AN ELEVATED RISK FOR FLASH FLOODING WHERE CONVECTIVE
TRAINING AND MESOSCALE BOUNDARY INTERACTIONS OCCUR.

WILL INCREASE POPS TO THE 50-70 PERCENT RANGE FOR A GOOD CHUNK OF
THE AREA WITH THE HIGHEST POPS CENTERED ALONG AND WEST OF THE
INTERSTATE 95 CORRIDOR. CLOUD COVER AND AN EARLY CONVECTIVE
INITIATION WILL LIMIT AFTERNOON TEMPERATURES TO THE MID TO UPPER
80S. LOWS MONDAY NIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE
UPPER 70S TO AROUND 80 AT THE BEACHES.

TUESDAY...THE ATLANTIC RIDGE WILL BUILD WEST INTO THE SOUTHEAST U.S.
ON TUESDAY. FORECAST SOUNDINGS SUGGEST THE ATMOSPHERE WILL REMAIN
ONLY WEAKLY CAPPED DESPITE THE INCREASING HEIGHTS ALOFT SO EXPECT
ANOTHER BUSY DAY WITH SCATTERED TO NUMEROUS SHOWERS AND TSTMS. TOUGH
TO PIN DOWN EXACTLY WHERE THE GREATEST COVERAGE OF THUNDERSTORMS
WILL OCCUR GIVEN THE MESOSCALE ENVIRONMENT THAT WILL BE IN PLACE BUT
CURRENT INDICATIONS ARE THAT THE CENTRAL AND SOUTHERN AREAS WILL
HAVE THE HIGHEST PROBABILITIES OF SEEING MEASURABLE RAINFALL. WILL
GO WITH LIKELY POPS IN THESE AREAS WITH HIGH END CHANCE POPS FOR THE
CHARLESTON TRI-COUNTY. HIGHS WILL BE WITHIN A FEW DEGREES OF 90 WITH
LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S TO AROUND 80 AT THE
BEACHES.

WEDNESDAY THROUGH SATURDAY...THE ATLANTIC RIDGE WILL HOLD POSITION
ACROSS THE SOUTH THROUGH THE WEEKEND DESPITE AN IMPRESSIVE SHORTWAVE
DIGGING NORTH OF THE GREAT LAKES. TEMPERATURES WILL RETURN TO THE
LOWER TO MID 90S WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. THE HUMIDITY WILL RETURN AS WELL WITH HEAT INDICES
POSSIBLY APPROACHING 105 IN PLACES.

WE CONTINUE TO CAREFULLY MONITOR THE PROGRESSION OF TROPICAL STORM
BERTHA. THE DAY 7 NHC/HPC COORDINATED POSITION IS ROUGHLY 480 MILES
EAST OF DAYTONA BEACH FLORIDA.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CONVECTION WILL CONTINUE TO AFFECT BOTH KCHS AND KSAV THROUGH THE
AFTERNOON AND EARLY EVENING. HAVE ADDED TEMPO GROUPS TO TAF SITES
TO ACCOUNT FOR STRONG THUNDERSTORMS PRODUCING GUSTY WINDS...INTENSE
LIGHTNING AND HEAVY RAIN.

MORE ISOLATED CONVECTION MAY BE ABLE TO LINGER INTO THE NIGHTTIME
HOURS. WILL MONITOR CONVECTIVE TRENDS DURING THE NEXT FEW HOURS
AND CONSIDER UPDATING TAFS TO ACCOUNT FOR MORE PERSISTENT
THUNDERSTORM ACTIVITY. AT THIS POINT...HAVE MENTIONED JUST BROKEN
CEILINGS AROUND 12000 FEET IN BOTH TAFS INTO SUNDAY MORNING.

THUNDERSTORM DEVELOPMENT IS LIKELY ON SUNDAY...WITH IMPROVED
DYNAMICS AND INCREASED MOISTURE ACROSS THE AREA.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR
WEATHER WILL PREVAIL.

&&

.MARINE...
THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF
ATLANTIC HIGH PRESSURE THROUGH SUNDAY. LATEST BUOY OBSERVATIONS
INDICATE MAINLY SOUTHERLY WINDS AROUND 15 KT THIS AFTERNOON. GUSTS
TO 20 KT ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO
THE FIRST HALF OF THE NIGHT. A SIMILAR PATTERN IS EXPECTED AGAIN
SUNDAY AND SUNDAY NIGHT...WITH BRIEF INCREASES DURING THE AFTERNOON
SEABREEZE DEVELOPMENT ALONG THE COAST AND IN THE EVENING DUE TO
NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT RANGE...HIGHEST
BEYOND 20 NM.

MONDAY THROUGH THURSDAY...SOUTHERLY FLOW REGIME WILL DOMINATE
THROUGH THE PERIOD WITH THE AREA REMAINING ON THE WESTERN FLANKS OF
ATLANTIC HIGH PRESSURE. TYPICAL DIURNAL SURGES CAN BE EXPECTED
THROUGH THE PERIOD...PARTICULARLY ALONG THE SEA BREEZE.

&&

.TIDES/COASTAL FLOODING...
WILL CONTINUE TO WATCH ELEVATED TIDES TONIGHT DUE TO LINGERING
ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE SHALLOW
COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS TIME.
NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM DRAINS
WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS REACH
NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE
EVENING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 5, 4:04 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT JUL 5 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
404 PM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...INCREASING MOISTURE OVER THE AREA
COMBINED WITH THE SEA BREEZE...A SURFACE TROUGH INLAND AND UPPER
LEVEL ENERGY WILL SUPPORT SCATTERED THUNDERSTORMS THIS AFTERNOON
AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY
WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED
THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE STRONG
THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING
AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS MAY
PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY
RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

FLASH FLOODING...SLOW MOVING THUNDERSTORMS MONDAY AND TUESDAY COULD
PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES. FLASH
FLOODING COULD OCCUR WHERE THUNDERSTORMS OCCUR. A FLASH FLOOD
WATCH MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 5, 4:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT SAT JUL 5 2008

SCZ045-052100-
BERKELEY-
410 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH
500 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SIMPSON CROSSING...OR
ABOUT OVER MONCKS CORNER...MOVING NORTHEAST AT 17 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...LAKE
MOULTRIE..JAMESTOWN AND SAINT STEPHEN WILL BE IMPACTED THROUGH 500
PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 5, 4:12 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT SAT JUL 5 2008

GAZ114-137-138-052045-
INLAND LIBERTY-LONG-TATTNALL-
412 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...
SOUTHEASTERN TATTNALL AND NORTHERN LONG COUNTIES THROUGH 445 PM
EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR
ABOUT 12 MILES NORTHWEST OF LUDOWICI...MOVING EAST AT 18 MPH.

AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT
STEWART...GLENNVILLE...GUM BRANCH...HINESVILLE...MCINTOSH AND
WALTHOURVILLE WILL BE IMPACTED THROUGH 445 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 5, 4:23 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT JUL 5 2008

SCZ042-047-052130-
HAMPTON-INLAND JASPER-
423 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER AND SOUTHERN
HAMPTON COUNTIES THROUGH 530 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SCOTIA...OR
ABOUT 14 MILES SOUTHWEST OF HAMPTON...MOVING EAST AT 6 MPH.

AREAS IN AND AROUND ALMEDA...CUMMINGS...EARLY BRANCH...ESTILL...
FURMAN...GILLISONVILLE...GRAYS...LENA...MCPHERSONVILLE...SCOTIA AND
SHIRLEY WILL BE IMPACTED THROUGH 530 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 4:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     WEFANIE                 31.77N 81.82W
07/05/2008                   LONG               GA   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 301.

&&

ST
Local storm report, Jul 5, 4:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     MONCKS CORNER           33.20N 80.01W
07/05/2008                   BERKELEY           SC   FIRE DEPT/RESCUE

            TREE DOWN, 40 FEET TALL, 15 INCHES IN DIAMETER. SHED
            DESTROYED AT CENTRAL HARDWARE ALONG HIGHWAY 52.

&&

VB
Local storm report, Jul 5, 4:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             DONALD                  31.82N 81.85W
07/05/2008  E0.25 INCH       LONG               GA   LAW ENFORCEMENT

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:51 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton39 min
Jul 5, 1:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 5, 2:17 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
Jul 5, 2:37 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester53 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester53 min
Jul 5, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton35 min
Jul 5, 6:46 PM EDTSpecial Marine WarningCHS43 min
Jul 5, 3:35 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler40 min
Jul 5, 3:59 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven46 min
Jul 5, 4:16 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall59 min
Jul 5, 4:52 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.